Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 24, NWS Cheyenne, WY

March 29, 2014Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Mar 29, 2014, 11:32 AM MDT for Albany County, Carbon County, Wyoming. It was in force for 5 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2014, 11:32 AM MDT (17:32 UTC)
Expired
Mar 29, 2014, 4:48 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 12:16 PM MDTHIGH SUST WINDS 427 Sw Elk Mountain, WY
Mar 29, 12:16 PM MDTNON-TSTM WND GST 56Arlington, WYSUSTAINED WIND 41 MPH.
Mar 29, 12:41 PM MDTNON-TSTM WND GST 58Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED 41 MPH.
Mar 29, 12:55 PM MDTNON-TSTM WND GST 517 Nw Elk Mountain, WYSUSTAINED AT 43 MPH.
Mar 29, 12:55 PM MDTNON-TSTM WND GST 523 Nw Arlington, WYSUSTAINED AT 41 MPH.
Mar 29, 12:55 PM MDTNON-TSTM WND GST 569 Wnw Elk Mountain, WYSUSTAINED AT 44 MPH.
Mar 29, 2:55 PM MDTNON-TSTM WND GST 507 Nw Elk Mountain, WYSUSTAINED AT 42 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WWUS75 KCYS 291732
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1132 AM MDT SAT MAR 29 2014

...STRONG GUSTY WINDS NEAR ARLINGTON TODAY...

.STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON AROUND
THE ARLINGTON AREA BEFORE SLOWLY DECREASING THIS EVENING.
SUSTAINED WINDS OF 35 TO 45 MPH WILL BE COMMON WITH GUSTS AROUND
60 MPH. 

WYZ110-300400-
/O.NEW.KCYS.HW.W.0024.140329T1732Z-140330T0400Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1132 AM MDT SAT MAR 29 2014

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 


* TIMING...GUSTY WINDS TO CONTINUE THROUGH THIS AFTERNOON AND THEN
  DECREASE THIS EVENING. 

* WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. 

* IMPACTS...THERE IS A HIGH BLOW OVER RISK FOR HIGH PROFILE
  VEHICLES TRAVELING THROUGH THE WARNED AREA. DRIVERS OF SUCH
  VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$
LIEBL
1 follow-up statement
388 
WWUS75 KCYS 292248
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT SAT MAR 29 2014


.HIGH WIND WARNING CANCELLED AS STRONG WINDS HAVE SUBSIDED ACROSS
THE ARLINGTON AREA.

WYZ110-300000-
/O.CAN.KCYS.HW.W.0024.000000T0000Z-140330T0400Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
448 PM MDT SAT MAR 29 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH WIND WARNING CANCELLED AS STRONG WINDS HAVE SUBSIDED ACROSS
THE ARLINGTON AREA. WINDS GUSTS AROUND 50 MPH WILL BE POSSIBLE THE
NEXT FEW HOURS. 

$$

LIEBL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 29, 11:31 AM MDT, 1 minute earlier.

Area forecast discussion, Mar 29, 11:31 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 AM MDT SAT MAR 29 2014

.UPDATE...
ISSUED AT 901 AM MDT SAT MAR 29 2014

WILL HAVE TO KEEP A CLOSE EYE ON WIND SPEEDS IN THE ARLINGTON AREA
TODAY. WINDS HAVE GUSTED AS HIGH AS 57 MPH AT THE ARLINGTON WY DOT
SITE WITH OTHER SITES GUSTING 50 TO 55 MPH. MODELS DO SHOWING
WINDS ALOFT INCREASING SLIGHTLY THIS AFTERNOON BUT NOT AS STRONG
OF SUBSIDENCE. AT THIS TIME WILL HOLD OFF ON ANY HEADLINES AS
WINDS SHOULD BE MARGINAL FOR A HIGH WIND WARNING AND RELATIVELY
LOCALIZED.

UPDATED THE SKY GRIDS AS THE STANDING WAVE CLOUDS IS IN PLACE
ALONG AND EAST OF THE LARAMIE RANGE. MODELS INDICATE THE WAVE
COULD WILL THIN OUT THIS AFTERNOON. SHOULD NOT SEE A BIG IMPACT ON
TEMPERATURES TODAY BUT IT WILL BE A SLOWER RISE IN TEMPERATURES
AND COULD END UP A FEW DEGREES BELOW THE CURRENT FORECAST WHERE
THE WAVE CLOUD HANGS ON THE LONGEST. OTHERWISE FORECAST IN GOOD
SHAPE.

&&

.SHORT TERM...(TODAY AND TONIGHT)

MAIN WEATHER STORIES THROUGH THIS EVENING WILL BE THE WARM
TEMPERATURES AND ASSOCIATED FIRE WEATHER CONCERNS AND THE WINDY
CONDITIONS ALONG AND WEST OF THE LARAMIE RANGE.  HIGHS THIS AFTN ARE
STILL EXPECTED TO CLIMB INTO THE 60S AND LOWER 70S ACROSS THE
PLAINS.  MAIN CHANGE TO THE FCST GRIDS FOR THIS AFTN WAS TO DECREASE
DEW POINTS...ESPECIALLY STRETCHING FROM LARAMIE COUNTY INTO THE
SOUTHERN PANHANDLE.  DEEP SOUTHWESTERLY FLOW IN THE LOW-TO-MID LEVELS
WILL COMBINE WITH EXCELLENT SOLAR INSULATION TO PRODUCE DEEP LLVL
MIXING THIS AFTN AND IT IS THESE CONDITIONS THAT MOS OFTEN GROSSLY
UNDERESTIMATES AFTN DEW POINTS.  WENT WITH A BLEND OF THE DRIER MAV
AND RUC GUIDANCE AND THIS RESULTS IN MIN RH VALUES IN THE 10-15
PERCENT RANGE OVER THE PANHANDLE.  EXCELLENT MIXING WILL TAP INTO
25-30 KT AT THE TOP OF THE MIXED LAYER.  THUS...DECIDED TO ISSUE A
RFW FOR THE ENTIRE PANHANDLE.

THE NEXT ITEM OF CONCERN IS WINDS TO THE WEST OF THE LARAMIE RANGE.
THE GFS SHOWS 700MB WINDS OF 40-45 KT FROM 18-00Z AND THE 700MB
CAG-CPR GRADIENT IS AROUND 45 METERS.  CONTEMPLATED PUTTING THE
ARLINGTON AREA IN A HIGH WIND WARNING FOR THE AFTN...HOWEVER WOULD
LIKE TO SEE THE LLVL GRADIENT AND WINDS ALOFT A BIT STRONGER.  WILL
LIKELY SEE GUSTS AROUND 45 KT IN THE ARLINGTON AREA WITH THE
FAVORABLE GAP WINDS.  OUTSIDE OF ARLINGTON...COULD SEE GUSTS TO 40
KT DURING PEAK MIXING.  THE LLVL GRADIENT COMES DOWN BY THIS
EVENING AND FLOW ALOFT BECOMES MORE SOUTHWESTERLY...SO WILL SEE
WINDS DECREASE.

ANOTHER WARM DAY ON SUNDAY AHEAD OF A SHORTWAVE.  KEPT A SLIGHT
CHANCE OF AFTN TSTMS IN THE FCST AS BOTH THE GFS AND NAM INDICATE
LIFTED INDICES OF 0C TO -1C.  MODELS CONTINUE TO INDICATE THAT THE
UPPER LEVEL SYSTEM WILL MOVE DIRECTLY OVERHEAD ON SUNDAY NIGHT WITH
A FROPA AFTER 06Z MON.  BEST UPPER LEVEL DIVERGENCE AND LARGE SCALE
LIFT IS LARGELY OFF TO THE NORTHEAST OF THE CWA...HOWEVER MAY HAVE
TO WATCH THE NORTHEAST ZONES FOR ADVISORY AMOUNTS.  THIS AREA WILL
BE CLOSEST TO THE WESTERN EDGE OF A DEVELOPING TROWAL/FRONTOGENESIS
FEATURE OVER SOUTH DAKOTA.  JUST SOMETHING TO WATCH IN FUTURE MODEL
RUNS.

.LONG TERM...(EARLY TUESDAY MORNING THROUGH FRIDAY)
ISSUED AT 445 AM MDT SAT MAR 29 2014

MAIN FORECAST CONCERN NEXT WEEK WILL BE A SLOW MOVING UPPER LEVEL
LOW MOVING ACROSS THE GREAT BASIN REGION AND INTO THE ROCKY
MOUNTAINS BY WEDNESDAY. ALTHOUGH MODELS ARE IN POOR AGREEMENT WITH
THIS SYSTEM AND HAVE BEEN OVER THE LAST 48 HOURS...THERE IS STILL
CONCERN OVER A POTENTIAL SIGNIFICANT STORM OVER PORTIONS OF THE
HIGH PLAINS.

FOR TUESDAY...ALL MODELS NOW SHOW THE COLD FRONT FROM SUNDAYS
SYSTEM ALONG THE CONTINENTAL DIVIDE...RETREATING EASTWARD AS A
WARM FRONT. WARM AIR ADVECTION ALOFT AND COOL UPSLOPE FLOW WILL
COMBINE TO PRODUCE OVERRUNNING PRECIPITATION IN THE FORM OF SNOW
ACROSS THE FORECAST AREA. INCREASED POP BETWEEN 30 TO 50 PERCENT
ACROSS MOST OF THE FORECAST AREA WITH THE EXCEPTION OF EXTREME
EASTERN ZONES ACROSS THE SOUTHERN NEBRASKA PANHANDLE. 1 TO 2
INCHES OF SNOW LOOKS POSSIBLE WITH THIS INITIAL OVERRUNNING EVENT
TUESDAY...ESPECIALLY NORTH OF I80. AS THE WARM FRONT LIFTS
NORTHEAST DURING THE DAY...THE SNOW WILL QUICKLY MELT AND/OR
CHANGE TO RAIN AS TEMPERATURES INCREASE INTO THE 50S.

ATTENTION THEN SHIFTS WESTWARD TUESDAY NIGHT AS THE MAIN UPPER
LEVEL LOW MOVES ACROSS THE GREAT BASIN. MODELS ARE STRUGGLING WITH
THE PLACEMENT...MOVEMENT...AND POTENTIAL EVOLUTION OF A STRONG
WINTER STORM. ALL MODELS INDICATE A BRIEF BREAK EARLY WEDNESDAY
BEFORE THE UPPER LEVEL LOW MOVES INTO THE ROCKY MOUNTAIN REGION
AND ATTEMPTS TO BECOME BETTER ORGANIZED. THE ECMWF SHOWS A RATHER
DISORGANIZED STORM SYSTEM...WITH THE MAIN LOW EJECTING NORTHEAST
AND THEN DRIFTING EASTWARD INTO THE DAKOTAS...WHILE THE SOUTHERN
ENERGY PUSHES INTO THE GREAT PLAINS AND THEN INITIATES STRONG
CYCLOGENESIS IN KANSAS/MISSOURI LATE WEDNESDAY NIGHT. THE ECMWF
INDICATES SPLIT FLOW ACROSS SOUTHEAST WYOMING WITH LIGHT SNOW
ACCUMULATIONS NEAR I80 DUE TO THE SOUTHERN WAVE...AND LIGHT SNOW
ACROSS CENTRAL WYOMING DUE TO THE MAIN LOW WITH LITTLE IN BETWEEN.
THE GEM IS THE MOST AGGRESSIVE...SHOWING A COLORADO LOW SLOWLY
EJECTING NORTHEAST FROM THE FOUR CORNERS REGION. THIS SCENARIO
RESULTS IN WIDESPREAD MODERATE TO HEAVY SNOWFALL ACROSS THE
FORECAST AREA BEGINNING WEDNESDAY EVENING AND LASTING THROUGH
THURSDAY. THE 00Z GFS WAS CONSIDERABLY FURTHER SOUTH...WITH THE
I80 CORRIDOR GETTING CLIPPED BY LIGHT SNOWFALL. HOWEVER...THE 06Z
GFS IS FURTHER NORTH CLOSER TO THE GEM. MOST OF THE ENSEMBLE
FORECASTS WERE IN BETWEEN THE GEM AND GFS LAST NIGHT...SO KEPT POP
BETWEEN 25 TO 40 PERCENT OVER THE LOWER ELEVATIONS WITH POP NEAR
70 PERCENT IN THE MOUNTAINS THROUGH THURSDAY EVENING. WILL
CONTINUE TO CLOSELY MONITOR THIS SYSTEM THROUGH THIS WEEKEND AND
EARLY NEXT WEEK FOR CHANGES...BUT A SIGNIFICANT STORM SYSTEM
APPEARS POSSIBLE NEXT WEEK. LOWERED TEMPERATURES BELOW NORMAL
WEDNESDAY THROUGH FRIDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD
ACROSS THE AREA ON FRIDAY...WITH DRIER CONDITIONS EXPECTED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1130 AM MDT SAT MAR 29 2014

CONSIDERABLE MAINLY HIGH LEVEL CLOUDINESS WILL PRODUCE VFR CEILINGS
THROUGH TONIGHT. GUSTY SOUTHWESTERLY SURFACE WINDS WILL PREVAIL THIS
AFTERNOON AND EVENING...WITH THE STRONGER GUSTS /30-40 KT/ EXPECTED
OVER SOUTHEAST AND SOUTH CENTRAL WYOMING.

&&

.FIRE WEATHER...
ISSUED AT 414 AM MDT SAT MAR 29 2014

A WARM AND DRY AIRMASS WILL BE IN PLACE OVER THE REGION THROUGH
THE WEEKEND. HIGHS WILL BE 10-15 DEGREES ABOVE NORMAL. MINIMUM
HUMIDITY VALUES WILL FALL INTO THE 10-15 PERCENT RANGE OVER THE
NEBRASKA PANHANDLE THIS AFTERNOON AND WILL COMBINE WITH GUSTY
SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED
FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE PANHANDLE SINCE
FUELS ARE CONDUCIVE TO FIRE GROWTH IN THAT REGION. WHILE HUMIDITY
VALUES WILL BE SIMILAR ON SUNDAY AFTERNOON...WIND SPEEDS SHOULD BE
LESS SO ONLY AN ELEVATED FIRE WEATHER THREAT IS EXPECTED. COOLER
TEMPERATURES WILL OCCUR ON MONDAY BEHIND A COLD FRONT THAT WILL
PASS OVER THE REGION ON SUNDAY NIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR WYZ110.

NE...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NEZ311>313.

&&

UPDATE...SML
SHORT TERM...FINCH
LONG TERM...TJT
AVIATION...JAMSKI
FIRE WEATHER...FINCH
Hazardous weather outlook, Mar 29, 7:30 AM MDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
730 AM MDT SAT MAR 29 2014

WYZ101>119-301300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
730 AM MDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS PORTIONS OF
SOUTHEAST WYOMING. SUSTAINED WINDS BETWEEN 25 TO 35 MPH ARE EXPECTED
WITH OCCASIONAL GUSTS AROUND 55 MPH...ESPECIALLY FOR THE WIND PRONE
AREAS ALONG INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA SUNDAY NIGHT. COLDER TEMPERATURES AND ACCUMULATING
SNOW WILL BE POSSIBLE...MAINLY ACROSS THE MOUNTAINS AND EAST CENTRAL
WYOMING.

A POTENTIALLY STRONGER STORM SYSTEM WILL PUSH ACROSS THE AREA
DURING THE MIDDLE OF NEXT WEEK. MUCH COLDER TEMPERATURES AND
WIDESPREAD ACCUMULATING SNOWFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-301300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
730 AM MDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

MINIMUM RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT OVER THE
WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND WILL COMBINE WITH
GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A
RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AS FUELS ARE CONDUCIVE
FOR FIRE GROWTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA SUNDAY NIGHT. COLDER TEMPERATURES AND ACCUMULATING
SNOW WILL BE POSSIBLE...MAINLY ACROSS THE NORTHERN PANHANDLE.

A POTENTIALLY STRONGER STORM SYSTEM WILL PUSH ACROSS THE AREA
DURING THE MIDDLE OF NEXT WEEK. MUCH COLDER TEMPERATURES AND
WIDESPREAD ACCUMULATING SNOWFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT/MAJ

In the hours before

Special weather statement, Mar 29, 8:30 AM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
830 AM MDT SAT MAR 29 2014

WYZ110-291600-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
830 AM MDT SAT MAR 29 2014

SOUTHWEST WINDS OF 35 TO 40 MPH...GUSTING AROUND 55 MPH WERE
OCCURRING AS OF 8 AM MDT THIS MORNING IN THE ARLINGTON AREA. THIS
INCLUDES INTERSTATE 80 CORRIDOR FROM MILE POST 235 TO 290 BETWEEN
WALCOTT JUNCTION AND LARAMIE. THESE GUSTY WINDS ARE EXPECTED TO
CONTINUE INTO THE AFTERNOON HOURS.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

LIEBL
Special weather statement, Mar 29, 10:02 AM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 AM MDT SAT MAR 29 2014

WYZ110-291815-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1002 AM MDT SAT MAR 29 2014

SOUTHWEST WINDS OF 35 TO 40 MPH...GUSTING AROUND 55 MPH WERE
OCCURRING AS OF 10 AM MDT THIS MORNING IN THE ARLINGTON AREA. THIS
INCLUDES INTERSTATE 80 CORRIDOR FROM MILE POST 235 TO 290 BETWEEN
WALCOTT JUNCTION AND LARAMIE. THESE GUSTY WINDS ARE EXPECTED TO
CONTINUE INTO THE AFTERNOON HOURS.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:36 PM MDTWinter Weather AdvisoryCYSAlbany, Carbon, Niobrara50 hr

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.